Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 15, 2014, 2:08 PM CDT for Howell County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2014, 2:08 PM CDT (19:08 UTC)
- Expired
- May 15, 2014, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
County Howell County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS83 KSGF 151908
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT THU MAY 15 2014
MOZ082-097-151945-
HOWELL MO-TEXAS MO-
208 PM CDT THU MAY 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 245 PM CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WILLOW SPRINGS...MOVING EAST
AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE MOUNTAIN VIEW AND WILLOW SPRINGS.
LAT...LON 3695 9210 3699 9210 3710 9206 3705 9166
3679 9167
TIME...MOT...LOC 1908Z 291DEG 23KT 3702 9200
$$
TERRYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 15, 12:37 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 15, 12:37 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1237 PM CDT Thu May 15 2014 .SHORT TERM...(Today and Saturday night) Issued at 250 AM CDT THU MAY 15 2014 Large scale trough continues to dig over the central CONUS this morning. A steady feed of shortwave impulses will continue to affect the region today. At this hour small, narrow bands of showers have develop across west central and central Missouri. This trend of developing bands of showers should continue through the remainder of the overnight hours as a shortwave trough approaches from the northwest. Temperatures remain rather cool this morning, in spite of mainly cloudy skies. Readings at this hour are generally in the lower and middle 40s and given persistent cloud cover and a developing northwest breeze, temperatures should not change all that much through sunrise. The forecast for today is a bit tricky. The biggest concern will be the shortwave entering from the northwest. This should keep isolated to widely scattered showers dotting the landscape this morning. By the time we get to midday and into this afternoon, enough instability will develop to support scattered thunderstorms across the southeastern half of the outlook area. Just how much instability will develop is the big question. The NAM remains bullish, but it is also quite bullish with increase dewpoints to around 50 degrees. Not quite sure we will see values this high, as a result will temper the NAM's MLCAPE values to closer to the GFS (around 500-750 J/kg). This will certainly be enough to support small hail with any storms that do develop. Model trends are a bit quicker with shift this scattered activity to the east/southeast by the mid/late afternoon hours as dewpoints into the low/mid 30s spread into the region from the northwest. A brief period of clearing and light winds is expected tonight. This will result in temperatures falling into the mid 30s (a few degrees cooler in typical sheltered/valley locations). The concern for patchy frost remains and will continue to mention this in the HWO. For Friday and Saturday, will once again be watching and timing any shortwaves moving through the northwest flow aloft. 00z suite of model output is coming into decent agreement with our next shortwave passage during the Friday afternoon and night time frame. Just how much of the area to be affected remains in question. At this point, areas along/south of the Hwy 60 corridor should see showers moving in Friday afternoon and persisting through much of Friday night. Saturday and Saturday night looks quiet. Temperatures through the short term will remain well below average with near record low temperatures tonight. See the climate section below for specific details. .LONG TERM...(Sunday through Wednesday) Issued at 250 AM CDT THU MAY 15 2014 Temperatures will slowly moderate through the latter half of the weekend into early next week. A weak disturbance moving along in the westerlies may bring an isolated shower or thunderstorm Sunday through Monday but most areas will remain dry. Upper level ridging developing across the south central U.S. and northwestern Gulf Coast will help temperatures warm up and keep the weather pattern quiet and dry for the Missouri Ozarks. The main westerlies and storm track will be pushed northward across the Upper Midwest through the middle of next week. Temperatures will be near or slightly above average through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1236 PM CDT THU MAY 15 2014 VFR flight conditions are expected to persist through the next 24 hours. A few widely scattered showers and thunderstorms may develop east of the aerodromes this afternoon. This activity is not expected to impact the aerodromes. While there may be some VFR stratus during the overnight hours...degradation to MVFR conditions is unlikely. Northwesterly flow at the surface will turn light and variable tomorrow morning as high pressure moves into the region. && .CLIMATE... Issued at 230 AM CDT THU MAY 15 2014 Record low temperatures possible for the area early Friday morning. Joplin will likely shattered their old record and Springfield will be close to the old record. Site Forecast Record (year) Springfield 36 36 1890 Joplin 35 42 2011 West Plains 35 31 1997 Rolla/Vichy 36 31 1997 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Griffin AVIATION...Kardell CLIMATE...Griffin
Hazardous weather outlook, May 15, 1:36 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 136 PM CDT THU MAY 15 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 136 PM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. LIMITED FROST RISK. DISCUSSION... WIDELY SCATTERED VERY SMALL SIZED THUNDERSTORMS WILL OCCUR EAST OF A LINE FROM TUSCUMBIA TO BRANSON THIS AFTERNOON. STRONGER STORMS MAY BRIEFLY BE CAPABLE OF PEA TO PENNY SIZED HAIL. AREAS OF PATCHY FROST ARE EXPECTED TONIGHT...ESPECIALLY IN VALLEYS AND LOW LYING AREAS...AS TEMPERATURES FALL INTO THE MIDDLE 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT OVER FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 15, 1:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT THU MAY 15 2014
MOZ058-071-151845-
MARIES MO-PHELPS MO-
117 PM CDT THU MAY 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND EXTREME
NORTHEASTERN PHELPS COUNTIES UNTIL 145 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIENNA...OR 19 MILES SOUTH OF LINN...MOVING
EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE...VICHY AND VIENNA.
LAT...LON 3806 9153 3813 9203 3830 9204 3830 9165
3828 9163 3816 9164 3816 9153 3815 9151
3810 9152
TIME...MOT...LOC 1817Z 275DEG 20KT 3822 9193
TERRYSpecial weather statement, May 15, 1:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT THU MAY 15 2014 MOZ082-092-096-097-151900- DOUGLAS MO-HOWELL MO-TEXAS MO-WRIGHT MO- 132 PM CDT THU MAY 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... NORTHWESTERN HOWELL...SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 200 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CABOOL...MOUNTAIN GROVE AND WILLOW SPRINGS. LAT...LON 3715 9191 3693 9197 3703 9240 3721 9236 TIME...MOT...LOC 1832Z 282DEG 19KT 3710 9227 TERRY
Special weather statement, May 15, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT THU MAY 15 2014
MOZ082-097-151945-
HOWELL MO-TEXAS MO-
208 PM CDT THU MAY 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 245 PM CDT...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WILLOW SPRINGS...MOVING EAST
AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE MOUNTAIN VIEW AND WILLOW SPRINGS.
LAT...LON 3695 9210 3699 9210 3710 9206 3705 9166
3679 9167
TIME...MOT...LOC 1908Z 291DEG 23KT 3702 9200
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:17 PM CDT | Special Weather Statement | SGF | Maries | 28 min |
| May 15, 1:32 PM CDT | Special Weather Statement | SGF | Texas | 28 min |
| May 15, 2:54 PM CDT | Special Weather Statement | SGF | Oregon | 36 min |
| May 15, 3:08 PM CDT | Special Weather Statement | SGF | Howell | 37 min |
| May 15, 3:48 PM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 15 hr |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.